Rathnew Pharmacy Logo

Benylin® Day and Nights

Benylin Day and Night Tablets contains 2 different coloured tablets, for use at different times of the day. Read the leaflet carefully to ensure that you take the correct tablet at the appropriate time of day. The white tablets contain paracetamol (to relieve pain) and pseudoephedrine hydrochloride (a decongestant which unblocks stuffy noses) and are for daytime use. The blue film-coated tablets contain paracetamol and diphenhydramine hydrochloride (an antihistamine which helps clear catarrh and so aids sleep) and are for night time use only. Benylin Day & Night is indicated for the short-term symptomatic treatment of nasal and sinus congestion associated with symptoms of cold and flu such as pain, headache and/or fever only in combination with bedtime symptoms which are causing difficulty in getting to sleep. This medicine is for use in adults and adolescents over 15 years. Always read the label. Ask your pharmacist for advice.

10.60

Product Description

Instructions

Always take this medicine exactly as your doctor or pharmacist has told you. Check with your doctor or pharmacist if you are not sure. Check the table below to see how much medicine to take
• For oral use only
• Do not take more than the stated dose below
• Take with a glass of water
• Always take this medicine exactly as in the table below. Follow the dosage instructions carefully. There are different tablets for day and night time doses. Adults and adolescents aged 15 years and over Age Dose Adults and adolescents aged 15 years and over Day time 1 white tablet every 4-6 hours, up to 3 times a day (one tablet in the morning, at mid-day and in the afternoon) Night time 1 blue tablet to be taken at night
• Do not take more than 3 white tablets a day.
• Take only 1 tablet at a time and only at the times of day described in this table.
• Do not take the night time tablets during the day.
• Patients should seek medical advice if symptoms persist for more than 3 days or worsen.
• Contain paracetamol. Do not exceed stated dose. The effective daily dose should not exceed 2g/day of paracetamol in the following situations unless advised by a doctor:
• Weight less than 50kg
• Liver impairment
• Chronic alcoholism
• Dehydration
• Chronic malnutrition The score line is only there to help you break the tablet if you have difficulty swallowing it whole. Use in children and adolescents This medicine is not recommended for children and adolescents under 15 years old. If you take more Benylin Day & Night Tablets than you should Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage. If you forget to take Benylin Day & Night Tablets You should only take this medicine as required following the dosage instructions in the table carefully. If you forget to take a dose, take the next dose when needed, provided that the last dose was taken at least 4 hours ago. Do not take a double dose to make up for a forgotten tablet. If you stop taking Benylin Day & Night Tablets If you have any further questions on the use of this medicine, ask your doctor or pharmacist.

Safety Warning

Do not take Benylin Day & Night Tablets:
– If you are allergic to paracetamol, pseudoephedrine, diphenhydramine or any of the other ingredients of this medicine (listed in section 6).
– If you have diabetes
– If you have a phaeochromocytoma (a tumour which affects your heart rate and blood pressure).
– If you have high blood pressure or heart disease
– If you have an overactive thyroid
– If you have glaucoma (increased pressure in the eye).
– If you have severe kidney problems
– If you have lung disease or breathing difficulties
– If you are taking, or have taken, in the past 2 weeks drugs for depression known as Monoamine Oxidase Inhibitors (MAOIs)

If any of these apply to you, get advice from a doctor or pharmacist before using Benylin Day & Night Tablets. Warnings and precautions Talk to your doctor or pharmacist before taking Benylin Day & Night Tablets:
– If you are taking any other medicines containing paracetamol
– If you have liver or kidney problems
– If you have prostate problems (difficulty with passing water or needing to pass water often)
– If you have epilepsy
– If you have blocked arteries or veins (occlusive vascular disease)
– If you have the type of anaemia where your red blood cells get broken down (haemolytic anaemia) or any risk factors for this condition.
– If you are being treated for a thyroid disorder
– If you have alcohol dependence.
– If you weigh less than 50 kg, suffer from chronic malnutrition or are dehydrated.
– If have a heart rhythm problem known as ‘long QT interval’
– If you have a heart condition or high blood pressure.
– If you have a thyroid disease
– If you have glaucoma (increased pressure in the eye)
– If you have a breathing problem Reduction of blood flow to your optic nerve may occur with Benylin Day & Night Tablets. If you develop sudden loss of vision, stop taking Benylin Day & Night Tablets and contact your doctor or seek medical attention immediately. See section 4.
– If you develop a feverish generalised erythema associated with pustules, stop taking this medicine and contact your doctor or seek medical attention immediately. See section 4. Sudden abdominal pain or rectal bleeding may occur with Benylin Day & NightTablets, due to inflammation of the colon (ischemic colitis). If you develop these gastro- intestinal symptoms, stop taking Benylin Day & Night Tablets andcontact your doctor or seek medical attention immediately. See section 4.

Other medicines and Benylin Day & Night Tablets Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines. Do NOT take these tablets while using any other paracetamol containing products, diphenhydramine containing products (including on the skin) or other decongestant products. Do NOT take these tablets with any other cough and cold products. Special care is required as some of the following medicines may interact withthese tablets:
– Tricyclic antidepressants (drugs used to treat mood disorders)
– Moclobemide (used to treat mood disorders).
– Oxytocin (drug used to help contractions during childbirth).
– Cardiac glycosides (drugs used to control heart rhythms or contractions e.g.digoxin)
– Ergot alkaloids (used to treat migraine such as ergotamine and methysergide).
– Sympathomimetic drugs (stimulants or appetite suppressants and drugs used to treat congestion and asthma)
– Antihypertensives (drugs used to treat high blood pressure such as guanethidine, methyldopa, adrenergic neurone blockers, debrisoquine, bretylium, reserpine and betanidine)
– Colestryamine (used to lower blood cholesterol)
– Metoclopramide or domperidone (used to treat nausea and vomiting) – Anticoagulants (drugs used to thin the blood, such as warfarin)
– Anticholinergic drugs e.g. atropine
– Anticonvulsants (drugs used to treat epilepsy)
– Sedatives and tranquilizers (drugs used to calm and induce sleep)
– Flucloxacillin (antibiotic), due to a serious risk of blood and fluid abnormality (high anion gap metabolic acidosis) that must have urgent treatment and which may occur particularly in case of severe renal impairment, sepsis (when bacteria and their toxins circulate in the blood leading to organ damage), malnutrition, chronic alcoholism, and if the maximum daily doses of paracetamol are used.
– Medicnes which affect the heart rhythm (prolonging the QT interval). These include: – class IA and III anti-arrhythmic drugs – some antibiotics – anti-malaria drugs – neuroleptics – Water tablets (dieretics) that help you regularly produce urine (these may result in low potassium levels) – Oral contraceptives (“the pill”) You may use this medicine while you are taking oral contraceptives (“the pill”) or anticonvulsant tablets used to treat epilepsy, but the medicine may not work so well on your pain and fever. Benylin Day & Night Tablets with food, drink and alcohol Avoid alcoholic drink. Alcohol can increase the liver damage of a paracetamol overdose.

Pregnancy and breast-feeding

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine. Driving and using machines Night time tablets may cause drowsiness. Day time tablets may cause dizziness. If affected, do not drive or operate machinery. Anti-doping tests. This medicine contains pseudoephedrine hydrochloride, which may produce positive results in anti-doping tests. Benylin Day & Night Tablets contain sodium. This medicine contains less than 1 mmol sodium (23 mg) per dose, that is to say essentially ‘sodium-free’.

Age Indication

15 Years +

Ingredients

t Benylin Day & Night Tablets contain – The active substances are: In the white Day Tablets – 500mg paracetamol and 60mg pseudoephedrine hydrochloride per tablet In the blue Night Tablets – 500mg paracetamol and 25mg diphenhydramine hydrochloride per filmcoated tablet – The other ingredients are: – Day Tablets– Pregelatinsed maize starch, povidone, crospovidone, stearic acid, microcrystalline cellulose, croscarmellose sodium and magnesium stearate. – Night Tablets – Microcrystalline cellulose, maize starch, sodium starch glycollate, pregelatinsed maize starch, hydroxypropylcellulose, croscarmellose sodium, stearic acid, magnesium stearate and are coated with methylcellulose (methocel E5), Opaspray M-IF-4315B containing indigo carmine (E132), titanium dioxide (E171) and propylene glycol.

0
    0
    Your Cart
    Your cart is empty